MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES; HIP ACETABULAR CUP

MEDACTA INTERNATIONAL SA CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES; HIP ACETABULAR CUP
Model Number 01.32.148DH
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 06/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 2111412: 155 items manufactured and released on (b)(6) 2021.Expiration date: (b)(6) 2026.No anomalies found related to the problem.To date, 144 items of the same lot have been sold without any similar reported event during the period of review.
 
Event or Problem Description
During the hip stability check the 48mm cup spun out of the acetabulum.The surgeon reamed the bone to 50mm, implanted a 50mm impact shell and added 2 screws completing the surgery successfully.
 
Additional Manufacturer Narrative
Visual inspection performed by r&d manager: from the received part, no evident signs related to the event were noticed on the shell.Also the height was according to the specifications.From the received information, it is not possible to determine with certainty the root cause of the event, but a probable cause can be related to an reduced depth of the reaming.

Brand Name
CUP: MPACT ACETABULAR SHELL Ø48 TWO-HOLES
Common Device Name
HIP ACETABULAR CUP
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key15037412
Report Number3005180920-2022-00559
Device Sequence Number20568631
Product Code LPH
UDI-Device Identifier07630030810732
UDI-Public07630030810732
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K132879
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number01.32.148DH
Device Catalogue Number01.32.148DH
Device Lot Number2111412
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer06/29/2022
Initial Report FDA Received Date07/18/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale